Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 124, NWS State College, PA

July 18, 2012Bedford County, Cambria County, Somerset County, Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Jul 18, 2012, 3:22 PM EDT for Bedford County, Cambria County, Somerset County, Pennsylvania. It was in force for 53 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 18, 2012, 3:22 PM EDT (19:22 UTC)
Expired
Jul 18, 2012, 4:15 PM EDT
In force
53 min
Issued by
NWS State College, PA
Area
Storm-based polygon

Counties Bedford County, PA, Cambria County, PA, Somerset County, PA

The radar

The Pittsburgh radar (KPBZ), 112 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 18, 3:55 PM EDTTSTM WND DMG2 Wsw Johnstown, PATREES AND WIRES DOWN ON RTE 271 IN UPPER YODER TOWNSHIP
Jul 18, 3:55 PM EDTTSTM WND DMGBoswell, PATREES AND WIRES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 33 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 18, 12:41 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 7.4 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2012-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1936 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2012-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1936 J/kg
Mixed-layer CIN
-84 J/kg
Mixed-layer LCL
1073 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

163 
WUUS51 KCTP 181922
SVRCTP
PAC009-021-111-182015-
/O.NEW.KCTP.SV.W.0124.120718T1922Z-120718T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
322 PM EDT WED JUL 18 2012

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN BEDFORD COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  SOUTHWESTERN CAMBRIA COUNTY IN CENTRAL PENNSYLVANIA...
  SOMERSET COUNTY IN SOUTH CENTRAL PENNSYLVANIA...

* UNTIL 415 PM EDT

* AT 319 PM EDT...DOPPLER RADAR INDICATED AND LOCAL LAW ENFORCEMENT
  OFFICIALS REPORTED A LINE OF SEVERE THUNDERSTORMS. THESE SEVERE
  STORMS EXTENDED FROM BLAIRSVILLE TO LAUREL MOUNTAIN TO CHAMPION TO 
  OHIOPYLE...MOVING SOUTHEAST AT 35 MPH. THESE STORMS ARE CAPABLE OF
  PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 
  70 MPH. 

* LOCATIONS IN THE WARNING INCLUDE...
  WESTMONT AND SOMERSET...
  ELIM AND FERNDALE...
  JEROME AND DAVIDSVILLE...
  WINDBER AND SCALP LEVEL...
  DUNLO AND BEAVERDALE...
  CENTRAL CITY AND OGLETOWN...

THIS WILL IMPACT THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 100
AND 143.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE JOHNSTOWN
EXPRESSWAY...ROUTE 30...ROUTE 40...ROUTE 219...ROUTE 220...STATE ROAD
56.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS LINE OF SEVERE THUNDERSTORMS HAS A HISTORY OF PRODUCING WIND 
DAMAGE ACROSS ALL OF WESTMORELAND COUNTY. DO NOT STAY OUTDOORS.

WIND DAMAGE WITH THIS LINE OF SEVERE THUNDERSTORMS MAY OCCUR WELL
AHEAD OF ANY RAIN OR LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER
BEFORE TAKING COVER.

SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS AND LARGE HAIL.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR CENTRAL PENNSYLVANIA.

&&

LAT...LON 3971 7939 3973 7941 3982 7937 3985 7942
      3990 7941 4009 7926 4012 7921 4013 7918
      4041 7897 4033 7862 3986 7851 3972 7858
TIME...MOT...LOC 1921Z 314DEG 32KT 4038 7922 4019 7919
          4005 7931 3983 7956

$$

FORECASTER: DANGELO
1 follow-up statement
712 
WWUS51 KCTP 182008
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
408 PM EDT WED JUL 18 2012

PAC021-182017-
/O.CAN.KCTP.SV.W.0124.000000T0000Z-120718T2015Z/
CAMBRIA PA-
408 PM EDT WED JUL 18 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CAMBRIA COUNTY IS
CANCELLED...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT
OF THE AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.

LAT...LON 3971 7939 3973 7941 3982 7937 3985 7942
      3999 7934 4001 7921 4003 7917 4008 7915
      4029 7897 4027 7890 4025 7889 4024 7876
      3994 7864 3984 7852 3972 7858
TIME...MOT...LOC 2007Z 314DEG 32KT 4018 7883 3990 7886
          3978 7892 3967 7926

$$

PAC009-111-182015-
/O.CON.KCTP.SV.W.0124.000000T0000Z-120718T2015Z/
BEDFORD PA-SOMERSET PA-
408 PM EDT WED JUL 18 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR SOMERSET AND SOUTHWESTERN BEDFORD COUNTIES...

AT 402 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM WINDBER TO BERLIN TO
CALLIMONT TO ADDISON...MOVING SOUTHEAST AT 35 MPH.

LOCATIONS IN THE WARNING INCLUDE...
  HYNDMAN AND LAKE GORDON...

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE 40...
ROUTE 219...ROUTE 220.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

&&

LAT...LON 3971 7939 3973 7941 3982 7937 3985 7942
      3999 7934 4001 7921 4003 7917 4008 7915
      4029 7897 4027 7890 4025 7889 4024 7876
      3994 7864 3984 7852 3972 7858
TIME...MOT...LOC 2007Z 314DEG 32KT 4018 7883 3990 7886
          3978 7892 3967 7926

$$

FORECASTER: LAMBERT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 1:54 PM EDT, 1 hour 28 minutes earlier.

Area forecast discussion, Jul 18, 1:54 PM EDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
154 PM EDT WED JUL 18 2012

.SYNOPSIS...
A COLD FRONT WILL CONTINUE TO DROP SOUTHWARD THROUGH CENTRAL
PENNSYLVANIA THROUGH THE EVENING. THERE IS A THREAT FOR SEVERE
THUNDERSTORMS UNTIL THE FRONT CAN GET TO THE MASON DIXON LINE THIS
EVENING. THE FRONT WILL THEN BECOME NEARLY STATIONARY ALONG THE
BORDER AND MAINTAIN UNSETTLED WEATHER ACROSS THE SOUTHERN HALF OF
THE KEYSTONE STATE FOR THURSDAY AND FRIDAY. IMPROVING CONDITIONS
SHOULD ARRIVE BY THE WEEKEND AS HIGH PRESSURE PUSHES THE FRONTAL
ZONE SOUTHWARD.

&&

.NEAR TERM /THROUGH TONIGHT/...
SVR TSTM WATCH HAS BEEN ISSUED FOR MOST OF THE AREA...SOUTH OF THE
FRONT WHICH APPEARS TO BE FROM SULLIVAN CO PA TO KDUJ/KFIG.
THE PRIMARY SVR TSTM HAZARDS BEING DAMAGING WINDS AND LARGE
HAIL...AND SOME REPORTS OF WIND DMG ALREADY IN. HOWEVER 25-35KTS
OF EFFECTIVE SHEAR AND DEEP LAYER WLY FLOW WILL FAVOR BOTH MULTI
AND SUPER CELLULAR STRUCTURES WITH SOME LINEAR/BOWING LINE
SEGMENTS - AND THE EARLIER CLUSTERS APPEAR TO BE ORGANIZING INTO
ROUGH LINES/BOWS. WEAK 0-1KM SHEAR AND HIGH LCL/S SUGGEST THAT
THE ENVIRONMENT IS LIKELY NOT CONDUCIVE FOR TORNADOES.

SHOWER/TSTM ACTIVITY ACROSS THE SOUTH AND EVEN SCT SHRA IN THE
CENTRAL COS SHOULD LINGER INTO THE 03Z TIME FRAME BEFORE WEAKENING
AND DISSIPATING. FOG IS PROBABLE OVER MUCH OF THE AREA
OVERNIGHT...AS MSTR REMAINS HIGH AFTER THE STORMS AND FLOW BECOMES
LIGHT.

HEAT ADVY WILL EXPIRE SOON...AND RIGHT ON TIME AS THE RAIN DROPS
THE TEMPS DRAMATICALLY.

&&

.SHORT TERM /THURSDAY THROUGH THURSDAY NIGHT/...
MDL DATA INDICATES QUASI-STATIONARY EAST/WEST FRONT WILL BISECT
THE STATE ON THURSDAY. DIURNAL HEATING OF MOIST AIR MASS SOUTH OF
FRONT SHOULD RESULT NUMEROUS TSRA SOUTH OF I-80 BY AFTN. SVR
THREAT NOT PARTICULARLY HIGH...GIVEN WEAK SHEAR. HOWEVER...MODERATE
CAPES SUGGEST A FEW STRONG PULSE-TYPE STORMS ARE POSSIBLE OVER THE
SOUTH. NR HAVE PAINTED A SHARP DECREASE IN POPS IN DRIER AIR MASS
ACROSS NORTHERN PA. DESPITE MCLDY SKIES ACROSS THE SOUTHERN HALF
OF THE STATE...TEMPS STILL LIKELY TO BE A BIT ABV SEASONAL NORMS
ON THURSDAY. ENS MEAN 850MB TEMPS SUPPORT HIGHS FROM THE L80S OVR
THE ALLEGHENY PLATEAU...TO THE U80S IN THE SUSQ VALLEY.

LATEST MDL GUIDANCE A BIT STRONGER WITH SHORTWAVE TROF DROPPING
INTO THE OHIO VALLEY LATE THIS WEEK. THE RESULTING SFC WAVE WILL
LIKELY SPREAD AN OVERRUNNING RAINFALL INTO SOUTHERN PA LATE THU
NIGHT.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
POTENTIAL EXISTS FOR A SUBSTANTIAL RAINFALL ACROSS SOUTHERN PA
FRIDAY...AS SLOW MOVING WAVE OF LOW PRESSURE PASSES SOUTH OF THE
MASON DIXON LINE. 00Z GEFS INDICATING AN ANOMALOUS EASTERLY LL JET
AND PWATS FOCUSED ALONG THE S TIER COUNTIES...A SIGNAL FOR
SIGNIFICANT PRECIP. CURRENT GEFS MEAN QPF BTWN FRI AND FRI NITE IS
ARND AN INCH OVR THE S TIER. ALTHOUGH LIGHTER AMTS ARE EXPECTED
FURTHER NORTH...BULK OF MDL DATA SUGGESTS SOME RAIN IS LIKELY FOR
ALL BUT THE N TIER. HAVE RAISED POPS ACCORDINGLY. CLOUD COVER AND
RAIN SHOULD RESULT IN A COOL FRIDAY WITH TEMPS ACROSS THE CENTRAL
MTNS LIKELY ONLY REACHING THE L70S.

CONFIDENCE OF A DRY WEEKEND STILL HIGH...AS ALL MED RANGE
GUIDANCE PUSHES TROF AND ASSOC SFC LOW EAST OF THE AREA. CAN/T
RULE OUT AN ISOLD PM TSRA ACROSS THE S TIER SATURDAY IN VICINITY
OF STALLED FRONTAL BNDRY NR THE MASON DIXON. TEMPS SHOULD START
THE WEEKEND NR NORMAL...THEN A WARMING TREND EXPECTED SUNDAY...AS
SFC HIGH PASSES EAST OF PA AND RETURN SW FLOW OVERSPREADS THE
REGION.

A DRY NW FLOW PATTERN APPEARS LIKELY EARLY NEXT WEEK WITH TEMPS A
BIT ABV SEASONAL NORMS BASED ON ENS MEAN 850 TEMPS. A COUPLE OF
SHORTWAVES DIVING SE ACROSS THE REGION COULD BRING A SHRA/TSRA TO
PARTS OF THE AREA MON/TUE. HOWEVER...GEFS PWATS NOT IMPRESSIVE...SO
SIG RAINFALL SEEMS UNLIKELY.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
COLD FRONT PUSHING SOUTH SEEMS TO BE PAST KDUJ AT THIS TIME...AND
SHOULD GET INTO THE VCTY OF KUNV AND KIPT VERY SHORTLY...BUT THE
FRONTAL PASSAGE MAY BE DELAYED/SLOWED THIS EVENING. BUT SHOWERS
HAVE BEEN LINGERING TO THE N OF THE MAIN FRONT/WIND SHIFT...SO
WILL KEEP MENTION OF SHRA THERE AT ALL SITES THRU 22/23Z.
MOISTURE HIGH SO REDUCTIONS TO IFR POSSIBLE IF THE HEAVIEST
DOWNPOURS MOVE RIGHT OVER ANY OF THE LOCAL TERMINALS.
HOWEVER...THE RISK FOR IFR IS LOW UNTIL THIS EVENING WHEN THE
LINGERING LLVL MSTR AND CALMING AIR WILL LEAD TO FOG. WILL INCLUDE
MENTIONS OF FOG AND LOW CLOUDS AT ALL SITES FOR THE OVERNIGHT.

THE FRONTAL BOUNDARY WILL BECOME NEARLY STATIONARY NEAR THE PA/MD
LATER TONIGHT AND STAY CLOSE TO THAT LATITUDE THROUGH
FRI...KEEPING UNSETTLED CONDS ACRS SRN PA. A MOIST EAST/SOUTHEAST
UPSLOPE FLOW WILL DEVELOP AS HIGH PRES BUILDS ACRS SE CANADA...AND
LKLY BRING LOWER CIGS OCNL SHRA/TSRA TO SRN AIRFIELDS THRU THE END
OF THE WEEK.

OUTLOOK...
FRI...MVFR WITH OCNL -RA CENTRAL/SOUTH.
SAT-SUN...MAINLY VFR.
MON...MAINLY VFR...SCT PM TSTMS POSSIBLE.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR PAZ036-056-057-
059-063>066.

&&

SYNOPSIS...DANGELO/STEINBUGL
NEAR TERM...DANGELO/STEINBUGL
SHORT TERM...FITZGERALD
LONG TERM...FITZGERALD
AVIATION...DANGELO
Hazardous weather outlook, Jul 18, 1:01 PM EDT, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
101 PM EDT WED JUL 18 2012

PAZ012-017>019-024>028-033>035-041-042-045-046-049>053-058-191715-
NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-
BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-
NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-
SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-SCHUYLKILL-
101 PM EDT WED JUL 18 2012

...SEVERE THUNDERSTORM WATCH 491 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

STRONG THUNDERSTORMS MAY DEVELOP OVER THE OHIO VALLEY AND MOVE ACROSS
PENNSYLVANIA ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ036-056-057-059-063>066-191715-
FRANKLIN-PERRY-DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
101 PM EDT WED JUL 18 2012

...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 491 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

STRONG THUNDERSTORMS MAY DEVELOP OVER THE OHIO VALLEY AND MOVE ACROSS
PENNSYLVANIA ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ004>006-010-011-037-191715-
WARREN-MCKEAN-POTTER-ELK-CAMERON-TIOGA-
101 PM EDT WED JUL 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS INTO THIS EVENING.
THE PRIMARY THUNDERSTORM HAZARDS WILL BE LARGE HAIL AND DAMAGING
WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GARTNER

In the hours before

Special weather statement, Jul 18, 2:56 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
256 PM EDT WED JUL 18 2012

PAZ024-033-034-182015-
BEDFORD PA-CAMBRIA PA-SOMERSET PA-
256 PM EDT WED JUL 18 2012

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOMERSET...SOUTHWESTERN
CAMBRIA AND WESTERN BEDFORD COUNTIES...

STORMS ARE WELL TO THE WEST BUT MOVING FAST OUT TOWARD THE REGION.
ANOTHER STORM IS AHEAD OF THIS CASSELMAN 255 PM.

AT 253 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
SALTSBURG TO SOUTH GREENSBURG TO HUNKER...MOVING EAST AT 40 MPH.

WIND GUSTS TO 50 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. THESE STORMS WILL AFFECT SEVEN SPRINGS...JENNERSTOWN...
ELIM...LORAIN...WESTMONT...AND DALE...GEISTOWN...SIDMAN...SCALP LEVEL
AND WINDBER.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 100 AND 149...I-99 BETWEEN
MILE MARKERS 0 AND 14.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE JOHNSTOWN
EXPRESSWAY...ROUTE 30...ROUTE 219...ROUTE 220...STATE ROAD 56.

LAT...LON 3994 7937 4009 7926 4012 7921 4013 7918
      4015 7917 4040 7898 4026 7846 4024 7845
      4025 7844 4024 7840 3998 7846 3971 7878

FORECASTER: GRUMM
Local storm report, Jul 18, 3:04 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
304 PM EDT WED JUL 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     TSTM WND DMG     ST. THOMAS              39.94N  77.74W
07/18/2012                   FRANKLIN           PA   911 CALL CENTER

            TREES DOWN ACROSS ROUTE 30...TREES ON HOMES

&&

EVENT NUMBER CTP1200256

COLBERT
Local storm report, Jul 18, 3:15 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
315 PM EDT WED JUL 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     HAIL             STRINESTOWN             40.09N  76.76W
07/18/2012  M0.75 INCH       YORK               PA   TRAINED SPOTTER

&&

EVENT NUMBER CTP1200258

MACH
Local storm report, Jul 18, 3:17 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
317 PM EDT WED JUL 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0306 PM     HAIL             MANCHESTER              40.06N  76.72W
07/18/2012  M0.75 INCH       YORK               PA   TRAINED SPOTTER

&&

EVENT NUMBER CTP1200259

MACH
Local storm report, Jul 18, 3:19 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
319 PM EDT WED JUL 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     HAIL             DOVER                   40.00N  76.85W
07/18/2012  M0.50 INCH       YORK               PA   TRAINED SPOTTER

&&

EVENT NUMBER CTP1200260

MACH
Local storm report, Jul 18, 3:21 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
321 PM EDT WED JUL 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     HAIL             FAIRFIELD               39.79N  77.37W
07/18/2012  M0.70 INCH       ADAMS              PA   TRAINED SPOTTER

            20-40 MPH WIND GUSTS AND MODERATE RAIN

&&

EVENT NUMBER CTP1200261

MACH

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 12:29 PM EDTSpecial Weather StatementCTPMifflin31 min
Jul 18, 12:32 PM EDTSpecial Weather StatementCTPSomerset28 min
Jul 18, 12:45 PM EDTSevere Thunderstorm WarningCTPCumberland, Juniata, Mifflin, Perry60 min
Jul 18, 1:01 PM EDTSpecial Weather StatementCTPUnion44 min
Jul 18, 1:09 PM EDTSevere Thunderstorm WarningCTPNorthumberland, Schuylkill66 min
Jul 18, 1:12 PM EDTSevere Thunderstorm WarningCTPBedford, Blair, Fulton, Huntingdon63 min
Jul 18, 1:15 PM EDTSevere Thunderstorm WarningCTPBedford, Somerset75 min
Jul 18, 1:20 PM EDTSevere Thunderstorm WarningCTPCentre, Clinton, Lycoming, Northumberland, Snyder, Union70 min
Jul 18, 1:24 PM EDTAreal Flood AdvisoryCTPBedford, Blair, Cambria, Huntingdon, Somerset3 hr
Jul 18, 1:27 PM EDTSpecial Weather StatementCTPHuntingdon48 min
Jul 18, 1:35 PM EDTSevere Thunderstorm WarningCTPCumberland, Dauphin, Perry, York70 min
Jul 18, 1:40 PM EDTSevere Thunderstorm WarningCTPDauphin, Lancaster, Lebanon80 min
Jul 18, 2:16 PM EDTSevere Thunderstorm WarningCTPAdams, Cumberland, York74 min
Jul 18, 2:18 PM EDTSevere Thunderstorm WarningCTPAdams, Cumberland, Franklin72 min
Jul 18, 2:29 PM EDTSpecial Weather StatementCTPSullivan31 min
Jul 18, 2:37 PM EDTSevere Thunderstorm WarningCTPAdams, Cumberland, Dauphin, Lancaster, Lebanon, York83 min
Jul 18, 2:39 PM EDTSpecial Weather StatementCTPSullivan36 min
Jul 18, 2:56 PM EDTSpecial Weather StatementCTPBedford, Somerset79 min
Jul 18, 3:18 PM EDTSevere Thunderstorm WarningCTPAdams, Lancaster, York57 min
Jul 18, 3:40 PM EDTSevere Thunderstorm WarningCTPCentre, Clinton, Snyder, Union51 min
Jul 18, 4:19 PM EDTSevere Thunderstorm WarningCTPLancaster, York56 min
Jul 18, 4:28 PM EDTSpecial Weather StatementCTPBedford32 min
Jul 18, 4:29 PM EDTSpecial Weather StatementCTPJuniata31 min
Jul 18, 5:06 PM EDTSpecial Weather StatementCTPJuniata, Mifflin, Perry54 min
Jul 18, 5:28 PM EDTSpecial Weather StatementCTPLycoming62 min
Jul 18, 7:26 PM EDTSpecial Weather StatementCTPUnion64 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.